Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 129, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 20, 2002, 6:14 PM CDT for Lincoln Parish, Louisiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2002, 6:14 PM CDT (23:14 UTC)
- Expired
- Jul 20, 2002, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:35 PM CDT | Hail 1.5 | Choudrant, LA | Reported at rest stop on I-20. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2343 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS54 KSHV 202314
SVRSHV
LAC061-210000-
/NEW.KSHV.SV.W.0251.202314-210000/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT SAT JUL 20 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 700 PM CDT
* AT 614 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER CHOUDRANT...OR ABOUT 9
MILES EAST OF RUSTON. THE STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN LINCOLN PARISH AT 630 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO NICKEL SIZE AND
STRONG DAMAGING WINDS 60 MPH. DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 700 PM CDT.
LAT...LON 3253 9262 3252 9243 3267 9243 3268 9262
3259 9271What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:15 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 20, 2:15 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CDT SAT JUL 20 2002 A FEW SHOWERS THIS AFTERNOON ALONG MOISTURE AXIS EXTENDING ACROSS SE AR WITH PERHAPS SOME ISOLATED SHOWERS/TSTMS ACROSS NE LA BEFORE ACTIVITY DISSIPATES SHORTLY AFTER SUNSET. PERSISTENT SHEAR/ INSTABILITY AXIS ACROSS THIS SAME REGION...ISOLATED POPS ALREADY IN GRIDS SHOULD SUFFICE. DRIER AIR TODAY ACROSS S LA INTO N TX WITH LOW PRECIP WATER ON 12Z SOUNDINGS SUPPORTIVE OF LITTLE IN THE WAY OF AFTERNOON CU ON VIS IMAGERY. THE DRIER AIR ACROSS N TX CORRESPONDS TO MID LEVEL RIDGE AXIS BEGINNING TO SHIFT NORTH AND WEST. SHORT TERM MODELS CONTINUE TO SUPPORT THIS SOLUTION THROUGH SUNDAY AND I HAVE THEREFORE REARRANGED WX GRIDS FOR SUNDAY AFTERNOON/EVENING FURTHER EAST TO ENCOMPASS OUR PORTION OF SE AR AND NE LA. WILL LEAVE MONDAY DRY FOR NOW ALL AREAS AHEAD OF DISTURBANCE DROPPING OUT OF CENTRAL PLAINS TOWARDS REGION BY LATE TUESDAY. AVN AND MODEL ENSEMBLE PROGS PER NCEP PMDEPD CONSISTENT WITH THIS DISTURBANCE AND ASSOCIATED COOL FRONT FOCUSING SHOWER/ THUNDERSTORM DEVELOPMENT ACROSS OUR NORTHERN SECTIONS LATE TUESDAY...AREAWIDE ON WEDNESDAY AND ACROSS SOUTHERN SECTIONS ON THURSDAY BEFORE WASHING OUT. STILL HAVE MY DOUBTS ON THIS SOUTHERN PROGRESSION OF THE FRONT...THEREFORE MY TEMPS GRIDS WILL CONTINUE HOLDING ONTO MID 90S THROUGHOUT NEXT WEEK YET WILL ADJUST WX GRIDS TO COINCIDE WITH FRONT. NO MENTION OF PRECIP FOR FRIDAY OR SAT...BUT HOT TEMPS TO CONTINUE WITH WEAK N/NE FLOW. HEAT INDEX VALUES AS OF 19Z AROUND 102/104 RANGE MOST PLACES WITH A STRAY 100 HERE AND THERE. HAVE LEFT HEAT INDEX HEADLINE OUT OF ZONES LAST COUPLE OF DAYS BUT DO NOT THINK WE CAN IGNORE ANYMORE. SOUTHERN ARKANSAS FLIRTING WITH HEAT ADVISORY CRITERIA WITH OVERNIGHT MIN NEAR 80 LAST COUPLE OF MORNING. PRELIMS TO FOLLOW...13. SHV 75/96/76/96 0000 MLU 74/96/75/96 1110 TXK 78/97/77/97 0000 TYR 76/94/76/95 0000 LFK 75/95/75/95 0001 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.